MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. PROWATER; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. PROWATER; PTCA GUIDE WIRE
Catalog Number AGH146000
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "patient was admitted to hospital as a code blue stemi and cath lab treated this 68 year old male patient with occluded distal circumflex artery with mild calcification and lesion tortuosity, prowater was delivered without the use of additional support and manipulated into the distal circumflex, bsc 2.5 cm balloon was delivered over guide wire and prowater was then identified as having separated at the tip." no additional details are available.Wire and balloon were removed without incident and the case was competed with another prowater 190 wire with same lot #.Patient was stabilized and recovered.There were no adverse patient effects associated with this event.
 
Additional Manufacturer Narrative
Manufacturing site: (b)(4).Device evaluation could not be performed because the affected device was not returned.Lot history review revealed no anomaly relating to the reported event from either lot.No other similar product experience report was received from either lot.Based on the obtained information and outcome of lot history records review, and referring to known similar events, it was presumed that stress generated with wire manipulation in attempts to cross the lesion had likely contributed to the reported separation of the reported guide wire.The applied stress would localize and therefore exceed the product design limit when the wire tip was being caught and restricted its movement in the lesion.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.If resistance is felt between this guide wire and the other interventional devices while operating this guide wire in the blood vessel, avoid applying excessive force.When abnormal resistance is felt, remove the entire system from the patient's body and determine the cause.Otherwise, the guide wire may break or be damaged and may cause injury to the blood vessel or leave fragments inside the vessel.[malfunction and adverse effects] separation of the guide wire.
 
Additional Manufacturer Narrative
Manufacturing site: (b)(6), registration number: (b)(4).The reported prowater guide wire was returned for evaluation.Separation of the core wire was confirmed.The coil was elongated but remained in one piece.The core wire was found fractured at approximately 22mm distal to the distal-mid solder that was originally located at 24mm from the tip.The core wire proximal to the fracture end was significantly twisted.The distal side of core fracture was found at approximately 2mm from the tip.As seen on the proximal side of core fracture, the core wire was significantly twisted.Measured length of the core wire suggested that the guide wire was returned in its entirety.Lot history review revealed no anomaly relating to the reported event from either lot.No other similar product experience report was received from either lot.Based on the obtained information and outcome of investigation, it was presumed that torsion generated with wire manipulation in attempts to cross the lesion had most likely contributed to the observed core separation of the returned guide wire.The applied stress would localize and therefore exceed the product design limit when the wire tip was being caught and restricted its movement by the lesion.Further applied tensile stress associated with removal then made the coil elongate.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [warnings] ~ observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.~ never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.~ if resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.~ when torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720 degrees) in the same direction.[malfunction and adverse effects] ~ breakage of the guide wire.

Brand Name
PROWATER
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukako homma
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key14672618
Report Number3003775027-2022-00065
Device Sequence Number14630736
Product Code DQX
UDI-Device Identifier04547327056120
UDI-Public(01)04547327056120(17)241031(10)211106A46A
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K163426
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Catalogue NumberAGH146000
Device Lot Number211106A46A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2022
Supplement Date Received by Manufacturer07/15/2022
Initial Report FDA Received Date06/12/2022
Supplement Report FDA Received Date08/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexMale
Patient Weight70 KG
Patient RaceWhite